Texas, 2004Flash Flooding in Texas, June 22, 2004
June 22, 2004 · NWS CRP · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 22, 8:41 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 8:41 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
941 AM CDT TUE JUN 22 2004
OUTFLOW BOUNDARY CURRENTLY BISECTING THE CWA FROM SOUTHWEST TO
NORTHEAST WILL LIKELY REMAIN QUASI-STATIONARY THROUGH THE AFTERNOON
AND SERVE AS A LOW-LEVEL FORCING MECHANISM AS THE ATMOSPHERE REMAINS
SUFFICIENTLY MOIST AND UNSTABLE. THRUST OF DYNAMICS ASSOCIATED WITH
A 500HPA SHORTWAVE REMAINS NORTH OF THE CWA. HOWEVER...STRONG AND
PERSISTENT 250HPA DIFFLUENCE WILL COMPENSATE AND PROVIDE UPPER-LEVEL
FORCING. WILL ACCORDINGLY MAINTAIN LIKELY POPS AND THE FLASH FLOOD
WATCH FOR LOCALLY HEAVY RAIN. WILL ADJUST WINDS PER THE RUC SOLUTION
AND LOWER TEMPERATURES A FEW DEGREES NORTH AND WEST OF THE OUTFLOW
BOUNDARY. WESTERN EDGE OF THE LOW-LEVEL JET ARGUES MAINTAINING SCEC
CONDITIONS FOR THE BAYS AND MARGINAL SCA CONDITIONS FOR THE
NEARSHORE/OFFSHORE WATERS.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING ALL ZONES THROUGH 6 AM WED.
SCA FOR THE GULF WATERS TODAY.
&&
85
Hazardous weather outlook, Jun 22, 5:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004
TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT. HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE. THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY. AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TR/WC
In the hours before
Special weather statement, Jun 22, 11:12 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT TUE JUN 22 2004
TXZ243>245-221815-
ARANSAS-NUECES-SAN PATRICIO-
1212 PM CDT TUE JUN 22 2004
...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH
TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH.
THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.
STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
JR
Flash Flood, Nueces
- When
- June 22, 12:30 PM CST to 4:30 PM CST
- Where
- Nueces County, Corpus Christi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Slow moving and training thunderstorms resulted in flooding across areas of Corpus Christi. Several city streets, intersections and underpasses were flooded. The slick roadways contributed to several accidents throughout the city. A portion of the Crosstown Expressway, from S.P.I.D. to Gollihar, was closed and impassable with up to 2 feet of water covering the roadway. Radar estimated widespread 2 to 4 inches of rain fell, with isolated areas of 5 to 8 inches, across central sections of Corpus Christi and up into Portland. 6.1 inches of rain was reported by a spotter on Brawner Parkway and 7.6 inches was reported by the public off of Kostoryz and Gollihar.
Flash Flood, Kleberg
- When
- June 22, 4:00 PM CST to 5:15 PM CST
- Where
- Kleberg County, Central Portion
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heavy rainfall resulted in a few city streets and low water crossings in Kingsville flooded briefly. In addition, law enforcement reported flooding along several Farm to Market roads just northwest of Loyola Beach. Radar estimated 2 to 4 inches of rain fell quickly between U.S. 77 and Baffin Bay.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408995, 5408996.